Alert archive / West Virginia / Flash Flood Warnings in 2013
Flash Flood Warning 27, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jul 9, 2013, 8:30 PM EDT for Harrison County, Taylor County, West Virginia. It was in force for 3 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2013, 8:30 PM EDT (00:30 UTC)
- Expired
- Jul 9, 2013, 11:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Harrison County, WV, Taylor County, WV
The radar
The Pittsburgh radar (KPBZ), 126 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 9:30 PM EDT | FLASH FLOOD | 4 Nw Meadland, WV | SUGARCAMP RUN FLOODING SUGAR CAMP RD. |
| Jul 9, 9:30 PM EDT | FLASH FLOOD | Shinnston, WV | 5INCHES OF WATER IN THE GARAGE OF A SHINNSTON WV RESIDENT |
| Jul 9, 9:35 PM EDT | FLASH FLOOD | Lumberport, WV | WATER FLOWING OVER THE ROAD AT THE 7 11 IN LUMBERPORT WV |
| Jul 9, 9:37 PM EDT | FLASH FLOOD | Shinnston, WV | WATER FLOWING OVER RT19 IN SHINNSTON NEAR THE DAIRY QUEEN |
| Jul 9, 9:50 PM EDT | FLASH FLOOD | 3 Se Shinnston, WV | SHINNS RUN OUT OF ITS BANKS AND FLOODING SALTWELL RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 60 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1340 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 944 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
222
WGUS51 KRLX 100030
FFWRLX
WVC033-091-100330-
/O.NEW.KRLX.FF.W.0027.130710T0030Z-130710T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
830 PM EDT TUE JUL 9 2013
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN HARRISON COUNTY IN WEST VIRGINIA...
TAYLOR COUNTY IN WEST VIRGINIA...
* UNTIL 1130 PM EDT
* AT 823 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA. RADAR
ESTIMATES 1 TO 1.5 INCHES OF RAIN HAS FALLEN IN A VERY SHORT
AMOUNT OF TIME. AN ADDITIONAL HALF INCH TO ONE INCH OF RAIN CAN
BE EXPECTED.
* BINGAMON CREEK...BIG INDIAN CREEK...MUDLICK RUN...BOOTHS
CREEK...AND WEST FORK BASINS ARE PARTICULARLY VULNERABLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF WILL CAUSE FLOODING OF SMALL CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND
FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3944 8028 3940 8020 3940 8013 3941 8011
3941 8010 3930 8012 3931 8045 3947 8046
$$
302 follow-up statements
894
WGUS71 KRLX 100138
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
938 PM EDT TUE JUL 9 2013
WVC033-091-100330-
/O.CON.KRLX.FF.W.0027.000000T0000Z-130710T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARRISON WV-TAYLOR WV-
938 PM EDT TUE JUL 9 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT FOR
TAYLOR AND NORTHEASTERN HARRISON COUNTIES...
LOCAL LAW ENFORCEMENT OFFICIALS HAVE REPORTED SEVERAL STRUCTURES
HAVE BEEN FLOODED IN SHINNSTON WITH NUMEROUS ROADS FLOODED FROM
LUMBERPORT TO ENTERPRISE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CONTINUE TO CAUSE FLOODING
OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF
CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3944 8028 3940 8020 3940 8013 3941 8011
3941 8010 3930 8012 3931 8045 3947 8046
$$
30529
WGUS71 KRLX 100325
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1125 PM EDT TUE JUL 9 2013
WVC033-091-100332-
/O.EXP.KRLX.FF.W.0027.000000T0000Z-130710T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARRISON WV-TAYLOR WV-
1125 PM EDT TUE JUL 9 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1130 PM EDT FOR TAYLOR AND
NORTHEASTERN HARRISON COUNTIES...
HEAVY RAIN HAS MOVED OUT OF THE AREA AND WATER LEVELS WERE RECEDING.
THEREFORE THE FLASH FLOOD WARNING THAT WAS IN EFFECT HAS BEEN
ALLOWED TO EXPIRE. MOTORISTS SHOULD CONTINUE TO EXERCISE EXTREME
CAUTION AS WATER OR DEBRIS COULD STILL BE ON ROADWAYS...OR ROADWAYS
COULD BE WASHED OUT.
TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.
LAT...LON 3944 8028 3940 8020 3940 8013 3941 8011
3941 8010 3930 8012 3931 8045 3947 8046
$$
25What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 6:56 PM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jul 9, 6:56 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
656 PM EDT TUE JUL 9 2013
.SYNOPSIS...
MUGGY MIDSUMMER ENVIRONMENT. DISTURBANCES ALOFT BRING MORE ROUNDS
OF SHOWERS/STORMS INTO THURSDAY. FLASH FLOOD CONCERNS CONTINUE.
WELCOME RELIEF IN WAKE OF COLD FRONT THURSDAY. DRIER FRIDAY/SATURDAY.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
WILL UPDATE THE FORECAST TO BETTER HANDLE THE BAND OF PRECIPITATION
MOVING THROUGH THE NORTHERN COUNTIES THIS EVENING.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
THE 12Z GFS WAS EVEN FASTER WITH THE DRIER AIR ARRIVING ON
THURSDAY. BUT...WILL NOT GO THAT FAST ON REMOVING THE POPS.
WILL STILL LEAVE AT LEAST SOME CHANCE POPS WITH THE SURFACE
FRONT. HAVE FRONT PASSING THE OHIO RIVER COUNTIES AROUND PKB BY
15Z...THEN REACHING THE WV MOUNTAINOUS AROUND BKW AROUND 21Z.
STILL THINKING LOW STRATUS OR FOG FORMING THURSDAY NIGHT THROUGH
DAWN FRIDAY. WITH WET SOILS...TRIED TO KEEP THE AREAS UNDER THE
STRATUS AND FOG A BIT HIGHER ON THE MINIMUM TEMPERATURE ON THURSDAY
NIGHT.
BOUNDARY LAYER WINDS ARE FROM THE NORTH ON FRIDAY...LOWERING DEW
POINTS DURING THE DAY. A WELCOME AND NEEDED CHANGE IN OUR MID
SUMMER ENVIRONMENT EXPECTED.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
WILL GENERALLY FOLLOW WPC THINKING FOR THIS PORTION OF THE
FORECAST. SURFACE HIGH PRESSURE WILL GENERALLY BE IN CONTROL
THROUGH MUCH OF THE PERIOD. A COLD FRONT SHOULD THEN APPROACH FROM
THE NORTHWEST LATE.
HOWEVER...ECMWF AND GFS BOTH SUGGEST AN UPPER TROUGH WILL DEVELOP
ACROSS THE EASTERN STATES. THE GFS ACTUALLY INDICATES THE SOUTHERN
PORTION OF THE TROUGH WILL CUT-OFF AND MOVE WEST...ALLOWING AN UPPER
RIDGE TO BUILD ACROSS THE AREA BY SUNDAY...WITH NORTHWEST FLOW
DEVELOPING SUNDAY NIGHT INTO MONDAY. THE ECMWF ACTUALLY KEEPS THE
TROUGH IN THE VICINITY INTO TUESDAY.
COMBINATION OF EASTERLY FLOW AND THE POSSIBLE UPPER LEVEL WEAKNESS
SHOULD KEEP MAINLY DIURNAL SHOWER AND THUNDERSTORM CHANCES...
ESPECIALLY ACROSS THE MOUNTAINS.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
A BAND OF SHOWERS AND THUNDERSTORMS WILL CAUSE RESTRICTIONS OVER
SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA THIS EVENING. ANOTHER
ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED LATER TONIGHT INTO
WEDNESDAY. SOME MVFR FOG RESTRICTIONS ARE NOT OUT OF THE QUESTION
LATER TONIGHT IN AREAS RECEIVING RAINFALL...BUT SOME WINDS STIRRING
SHOULD LIMIT FOG DEVELOPMENT.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z THURSDAY...
FORECAST CONFIDENCE...MEDIUM.
ALTERNATE SCENARIOS: TIMING AND EXTENT OF SHOWERS AND THUNDERSTORMS
COULD VARY.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07
EDT 1HRLY 16 17 18 19 20 21 22 23 00 01 02 03
CRW CONSISTENCY H H H H H H H H M M M M
HTS CONSISTENCY H H H H H H H H M M M M
BKW CONSISTENCY H H H H H H H H M M M M
EKN CONSISTENCY H H H H H H H H M H H H
PKB CONSISTENCY H H H H H H H H M M M M
CKB CONSISTENCY H H H H H H H H M M M M
AFTER 00Z THURSDAY...
IFR POSSIBLE IN SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THURSDAY.
IFR IN FOG POSSIBLE OVERNIGHT THURSDAY NIGHT INTO EARLY FRIDAY
MORNING.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR WVZ005>011-
013>020-026>032-039-040.
OH...FLASH FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR OHZ066-067-
075-076-083>087.
KY...FLASH FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR KYZ101>103-
105.
VA...NONE.
&&
SYNOPSIS...JMV/26
NEAR TERM...RPY/LS
SHORT TERM...KTB
LONG TERM...JSH
AVIATION...RPYHazardous weather outlook, Jul 9, 2:07 PM EDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 207 PM EDT TUE JUL 9 2013 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-029- 101815- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-GILMER- 207 PM EDT TUE JUL 9 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE WEDNESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF THE WEST VIRGINIA LOWLANDS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THERE IS ALSO A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THERE IS ALSO A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEDNESDAY INTO WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ003-004-WVZ024-025-033>038-046-047-101815- DICKENSON-BUCHANAN-MINGO-LOGAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH- 207 PM EDT TUE JUL 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...THE SOUTHERN COAL FIELDS OF WEST VIRGINIA...AND THE MOUNTAINOUS COUNTIES OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WVZ027-028-030>032-039-040-101815- CLAY-BRAXTON-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR- 207 PM EDT TUE JUL 9 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE WEDNESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THERE IS ALSO A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEDNESDAY INTO WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ026-101815- BOONE- 207 PM EDT TUE JUL 9 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE WEDNESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR BOONE COUNTY...WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TRM
In the hours before
Special weather statement, Jul 9, 4:30 PM EDT, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
430 PM EDT TUE JUL 9 2013
OHZ075-092330-
ATHENS OH-
430 PM EDT TUE JUL 9 2013
...HEAVY RAIN LAST NIGHT CAUSES A STRONG RISE ON SUNDAY CREEK...
HEAVY RAIN FELL OVER THE HEADWATERS OF SUNDAY CREEK
LAST NIGHT...CAUSING A STRONG RISE. THE CREST ON SUNDAY CREEK WAS
PASSING THROUGH GLOUSTER THROUGH 4 PM JUST BELOW BANKFULL...AND A
FOOT OF WATER WAS REPORTED OVER THE ROAD AT THE INTERSECTION OF
ROUTES 32 AND 329 IN TRIMBLE. THE CREST SHOULD PASS THROUGH
MILLFIELD AND THEN CHAUNCEY THROUGH EARLY THIS EVENING NEAR
BANKFULL IN SPOTS. THE MOST VULNERABLE LOW SPOTS ALONG
SUNDAY CREEK AND SOME OF ITS TRIBUTARY STREAMS COULD BECOME FLOODED.
A FLASH FLOOD WATCH DOES REMAIN IN EFFECT...AS ADDITIONAL
THUNDERSTORMS INTO TONIGHT COULD CAUSE FURTHER PROBLEMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3952 8205 3945 8206 3938 8213 3945 8217
3952 8217
12Special weather statement, Jul 9, 5:53 PM EDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
553 PM EDT TUE JUL 9 2013
OHZ066-067-075-076-092245-
ATHENS OH-MORGAN OH-PERRY OH-WASHINGTON OH-
553 PM EDT TUE JUL 9 2013
...STRONG THUNDERSTORMS WILL AFFECT MORGAN...NORTH CENTRAL ATHENS...
NORTHWESTERN WASHINGTON AND SOUTHEASTERN PERRY COUNTIES...
AT 552 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM 7
MILES NORTHWEST OF MCCONNELSVILLE TO 7 MILES WEST OF MCCONNELSVILLE
TO 3 MILES EAST OF SHAWNEE...MOVING EAST AT 25 MPH.
WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS.
THESE STORMS WILL BE NEAR CORNING AROUND 600 PM...MCCONNELSVILLE...
AND MALTA AROUND 605 PM...BURR OAK STATE PARK AROUND 610 PM...BRISTOL
AROUND 615 PM...HACKNEY AROUND 625 PM...STOCKPORT AND CHESTERHILL
AROUND 630 PM.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3976 8164 3968 8163 3966 8158 3959 8158
3959 8153 3965 8147 3965 8146 3955 8157
3941 8177 3953 8217 3955 8217 3956 8227
3978 8207
30Special weather statement, Jul 9, 6:41 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
641 PM EDT TUE JUL 9 2013
OHZ067-075-076-WVZ009>011-019-020-100015-
ATHENS OH-DODDRIDGE WV-MORGAN OH-PLEASANTS WV-RITCHIE WV-TYLER WV-
WASHINGTON OH-WOOD WV-
641 PM EDT TUE JUL 9 2013
...STORMS WITH HEAVY DOWNPOURS WILL AFFECT CENTRAL ATHENS...EASTERN
MORGAN...NORTHERN RITCHIE...NORTHERN WOOD...NORTHWESTERN
DODDRIDGE...PLEASANTS...TYLER AND WASHINGTON COUNTIES...
VERY HEAVY RAIN WILL FALL FROM THIS STORM...WITH UP TO AN INCH OF
RAIN POSSIBLE. THIS WILL CAUSE WATER TO POND ON ROADS AND QUICKLY
FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXCESSIVE RUNOFF WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND
STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND FARMLAND ALONG
THE BANKS OF CREEKS AND STREAMS.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3976 8164 3966 8158 3959 8158 3959 8149
3965 8147 3960 8134 3961 8127 3958 8125
3958 8104 3955 8103 3961 8095 3960 8084
3948 8071 3947 8065 3923 8066 3930 8229
3947 8228 3945 8187 3957 8179 3977 8190
30Local storm report, Jul 9, 6:45 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
645 PM EDT TUE JUL 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM HEAVY RAIN 4 NW CORNING 39.64N 82.14W
07/09/2013 M6.25 INCH PERRY OH TRAINED SPOTTER
6.25 OF RAIN MEASURED IN A 30HR PERIOD BETWEEN THE AFT
OF JULY 8TH AND THE EVENING OF JULY 9TH.
&&
EVENT NUMBER RLX1300725
JMSpecial weather statement, Jul 9, 7:43 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
743 PM EDT TUE JUL 9 2013
WVZ020-031-032-040-100100-
BARBOUR WV-DODDRIDGE WV-HARRISON WV-TAYLOR WV-
743 PM EDT TUE JUL 9 2013
...A THUNDERSTORM WITH VERY HEAVY RAINFALL WILL AFFECT HARRISON...
NORTHEASTERN DODDRIDGE...NORTHERN BARBOUR AND TAYLOR COUNTIES...
AT 740 PM EDT...A THUNDERSTORM WITH VERY HEAVY RAINFALL WAS LOCATED
OVER CLARKSBURG...MOVING EAST AT 20 MPH. ADDITIONAL HEAVY SHOWERS
WILL MOVE IN FROM THE WEST OVER THE NEXT HALF HOUR TO HOUR.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS THUNDERSTORM. VERY HEAVY
RAIN WILL FALL FROM THIS THUNDERSTORM...AND WILL CAUSE WATER TO POND
ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. A
QUICK INCH OF RAIN CAN BE EXPECTED.
THIS THUNDERSTORM WILL BE NEAR BRIDGEPORT...SHINNSTON...AND
ENTERPRISE AROUND 755 PM...ROSEMONT...AND MEADLAND AROUND 810 PM AND
MCGEE AROUND 815 PM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN
AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR
DRAINAGE AREAS AND LOW LYING SPOTS.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3915 7983 3924 8067 3943 8067 3946 8059
3944 8053 3947 8050 3947 8047 3944 8028
3940 8020 3941 8011 3939 8008 3946 7993
3944 7989 3931 7989 3925 7984 3924 7980
30Local storm report, Jul 9, 8:03 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
803 PM EDT TUE JUL 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD 5 SE NEW LEXINGTON 39.66N 82.14W
07/09/2013 PERRY OH FIRE DEPT/RESCUE
WATER FLOWING OVER BIDDISON RD NEAR THE MOXAHOLA CREEK.
EVACUATIONS CURRENTLY BEING ATTEMPTED.
&&
EVENT NUMBER RLX1300726
JMThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 10:49 PM EDT | Flash Flood Warning | RLX | Braxton, Lewis, Upshur | 3 hr |
| Jul 10, 12:26 AM EDT | Flash Flood Warning | RLX | Tyler | 3 hr |
| Jul 10, 1:48 AM EDT | Special Weather Statement | RLX | Doddridge | 87 min |
| Jul 10, 6:31 AM EDT | Areal Flood Warning | RLX | Barbour, Randolph, Upshur | 6 hr |
| Jul 10, 4:42 PM EDT | Special Weather Statement | RLX | Fayette, McDowell, Raleigh, Wyoming | 2 hr |
| Jul 10, 5:01 PM EDT | Severe Thunderstorm Warning | RLX | Mason | 59 min |
| Jul 10, 5:27 PM EDT | Special Weather Statement | RLX | Calhoun, Roane | 63 min |
| Jul 10, 5:57 PM EDT | Special Weather Statement | RLX | Wood | 63 min |
| Jul 10, 6:27 PM EDT | Special Weather Statement | RLX | Doddridge, Jackson, Mason, Pleasants, Ritchie, Tyler and 2 more | 63 min |
| Jul 10, 6:56 PM EDT | Special Weather Statement | RLX | Boone, Cabell, Kanawha, Lincoln, Putnam, Wayne | 64 min |
| Jul 10, 6:57 PM EDT | Flash Flood Warning | RLX | Doddridge, Pleasants, Ritchie, Tyler, Wood | 3 hr |
Nearby
Flash Flood Warnings in West Virginia, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.